Missouri, 2001High Wind in Missouri, February 25, 2001
February 25, 2001 · NWS LSX · 29 events in 29 counties and zones
Strong gradient winds from a deep low pressure system over the upper Midwest produced winds of 30 to 35 mph with gusts from 45 to 50 mph across the region. Minor tree, power line, and roof damage was common across the area.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds from a deep low pressure system over the upper Midwest produced winds of 30 to 35 mph with gusts from 45 to 50 mph across the region. Minor tree, power line, and roof damage was common across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 24, 2:50 PM CST, 9 hours 10 minutes earlier.
Area forecast discussion, Feb 24, 2:50 PM CST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CST SAT FEB 24 2001
A BUSY MORNING...WITH MORE WEATHER EXPECTED THIS AFTERNOON AND
EVENING. ISOLATED LARGE HAIL AND WIDESPREAD POTENTIAL FOR FLOODING
WERE THE MAIN CONCERNS SO FAR...HENCE THE FFA...BUT SQUALL LINE
DEVELOPED AS EXPECTED ACROSS ERN OK AND CONTINUES MOVING EAST. THIS
LIKELY WILL HOLD TOGETHER LONG ENOUGH TO AFFECT THE STL CWA...SO
WILL LEAVE MENTION OF SEVERE IN FCST FOR THIS EVENING. COORD WITH
SPC...WHICH SAYS SVR TSTM WATCH EXPECTED WITHIN THE HOUR...TO START
BOX ALONG AND SOUTH OF A COU TO STL LINE.
AS FOR FLOODING...THE GROUND IN MANY PLACES IS ALREADY NEAR
SATURATION AND MANY CREEKS AND STREAMS ARE NEAR OR AT BANK FULL.
DUE TO THE CONVECTIVE NATURE OF EXPECTED PRECIP THIS AFTERNOON AND
EVENING...DECIDED TO GO WITH FLASH FLOOD WATCH ALTHOUGH FLOOD WATCH
MIGHT ALSO HAVE BEEN OKAY.
CURRENT ZFP WORDING FOR TONIGHT MENTIONS PRECIP MAINLY BEFORE
MIDNIGHT EXCEPT IN ERN ZONES...WHICH LOOKS OKAY BASED ON SPEED OF
SYSTEM AND MODEL QPF.
TEMPERATURES A BIT TRICKY AND MAY REQUIRE SPECIAL WORDING AS WARM
FRONTS MOVE NORTH THIS EVENING AND CDFNT COMES THROUGH TOMORROW
MORNING. WILL HAVE TO DECIDE IF 12Z TEMPS WILL BE HIGHS TOMORROW.
SUNDAY AND MONDAY LOOK DRY AND QUIET...BUT BY TUESDAY MORNING MRF
AND ECMWF LOOK QUITE SIMILAR AND HAVE SFC LOW OVER GRTLKS AREA WITH
CDFNT STRETCHED ACROSS MISSOURI AND SWLY FLOW ALOFT. BY
WEDNESDAY...CDFNT HAS MOVED WELL SOUTH OF AREA AND 1035 HIGH IS IN
PLACE ACROSS CENTRAL PLAINS. SFC RIDGE SETTLES OVER MO AND IL ON
THURSDAY. MODELS HAVE DIVERGED BY LATE NEXT WEEK BUT BOTH SUGGEST
SLY FLOW AT SFC AND A SHORTWAVE TROF APCHG MO IN SWLY FLOW ALOFT.
COORD WITH SPC...ILX AND EAX.
.STL...FLASH FLOOD WATCH IN EFFECT FOR ENTIRE AREA THIS EVENING.
LENNING
In the hours before
Special weather statement, Feb 24, 6:14 PM CST, 5 hours 46 minutes before
MOZ060-062-072-250031-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CST SAT FEB 24 2001
...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF
EAST CENTRAL MISSOURI...
...FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT...
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE MISSOURI
COUNTIES OF WARREN...FRANKLIN...AND CRAWFORD.
STRONG THUNDERSTORMS THAT PUSHED THROUGH THE AREA EARLY THIS EVENING
HAVE MOVED OFF TO THE EAST AND NO LONGER POSE A SEVERE WEATHER THREAT
FOR THAT AREA.
WIDESPREAD SHOWERS AND OCCASIONAL THUNDERSTORMS THIS EVENING WILL
CONTINUE TO POSE A THREAT OF FLASH FLOODING. PEOPLE IN THE WATCH AREA
SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL...
AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS
AND UNDERPASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL
MEDIA FOR FURTHER DETAILS OR UPDATES.
LENNING
Special weather statement, Feb 24, 7:51 PM CST, 4 hours 9 minutes before
ILZ079-100>102-MOZ061-063>065-073>075-084-085-099-250210-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
751 PM CST SAT FEB 24 2001
...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF
EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS...
...FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT...
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE MISSOURI
COUNTIES OF ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...JEFFERSON...
WASHINGTON...IRON...REYNOLDS...MADISON...ST. FRANCOIS...AND STE.
GENEVIEVE. THE WATCH ALSO IS CANCELLED FOR THE ILLINOIS COUNTIES OF
MADISON...ST. CLAIR...MONROE...AND RANDOLPH.
STRONG THUNDERSTORMS THAT PUSHED THROUGH THE AREA THIS EVENING HAVE
MOVED OFF TO THE EAST AND NO LONGER POSE A SEVERE WEATHER THREAT FOR
THAT AREA.
WIDESPREAD SHOWERS AND OCCASIONAL THUNDERSTORMS THIS EVENING WILL
CONTINUE TO POSE A THREAT OF FLASH FLOODING. PEOPLE IN THE WATCH AREA
SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL...
AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS
AND UNDERPASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL
MEDIA FOR FURTHER DETAILS OR UPDATES.
LENNING-
Special weather statement, Feb 24, 8:55 PM CST, 3 hours 5 minutes before
ILZ064-065-069-070-074-250315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CST SAT FEB 24 2001
...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF
SOUTHERN ILLINOIS...
...FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT...
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR
BOND...FAYETTE...CLINTON...MARION...AND WASHINGTON COUNTIES IN
ILLINOIS. THE THREAT OF SEVERE THUNDERSTORMS HAS NOW PUSHED INTO
EXTREME SOUTHERN AND SOUTHEAST ILLINOIS.
SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAIN WILL BE
LINGERING OVER THE AREA FOR THE NEXT HOUR OR SO...BUT MOST OF THE WET
WEATHER SHOULD COME TO AN END BY AROUND MIDNIGHT. THOSE LIVING IN
FLOOD PRONE AREAS SHOULD CONTINUE TO CAREFULLY MONITOR WATER LEVELS
THROUGHOUT THE NIGHT.
MOTORISTS SHOULD ALSO REMAIN ALERT FOR STANDING WATER ON ROADWAYS.
BE ESPECIALLY CAUTIOUS WHEN APPROACHING AREAS KNOWN TO FLOOD DURING
TIMES OF WET WEATHER...SUCH AS UNDERPASSES AND LOW LYING COUNTRY
ROADS NEAR DRAINAGE DITCHES. REMEMBER THAT DARKNESS OFTEN OBSCURES
WATER OVERTOPPING ROADS. IF YOU DO ENCOUNTER A FLOODED ROADWAY...
TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER THAT NO TRIP? IS WORTH
YOUR LIFE.
TRUETT
High Wind, Audrain
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Audrain forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.216, -91.842 (the zone’s center; the record gives no point)
High Wind, Boone
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Boone forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.991, -92.310 (the zone’s center; the record gives no point)
High Wind, Callaway
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Callaway forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.836, -91.926 (the zone’s center; the record gives no point)
High Wind, Cole
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Cole forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.505, -92.282 (the zone’s center; the record gives no point)
High Wind, Crawford
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Crawford forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
High Wind, Franklin
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Franklin forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.411, -91.075 (the zone’s center; the record gives no point)
High Wind, Gasconade
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Gasconade forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.441, -91.508 (the zone’s center; the record gives no point)
High Wind, Iron
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Iron forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.504, -90.690 (the zone’s center; the record gives no point)
High Wind, Jefferson
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Jefferson forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
High Wind, Knox
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Knox forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.128, -92.148 (the zone’s center; the record gives no point)
High Wind, Lewis
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Lewis forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.097, -91.722 (the zone’s center; the record gives no point)
High Wind, Lincoln
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Lincoln forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.058, -90.960 (the zone’s center; the record gives no point)
High Wind, Madison
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Madison forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.478, -90.345 (the zone’s center; the record gives no point)
High Wind, Marion
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Marion forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.806, -91.622 (the zone’s center; the record gives no point)
High Wind, Moniteau
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Moniteau forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.633, -92.583 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Monroe forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.496, -92.001 (the zone’s center; the record gives no point)
High Wind, Montgomery
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Montgomery forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.942, -91.470 (the zone’s center; the record gives no point)
High Wind, Osage
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Osage forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.460, -91.862 (the zone’s center; the record gives no point)
High Wind, Pike
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Pike forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.344, -91.171 (the zone’s center; the record gives no point)
High Wind, Ralls
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Ralls forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.528, -91.522 (the zone’s center; the record gives no point)
High Wind, Reynolds
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Reynolds forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.362, -90.969 (the zone’s center; the record gives no point)
High Wind, Shelby
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Shelby forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.798, -92.077 (the zone’s center; the record gives no point)
High Wind, St. Charles
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- St. Charles forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
High Wind, St. Francois
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- St. Francois forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.810, -90.472 (the zone’s center; the record gives no point)
High Wind, St. Louis
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- St. Louis forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
High Wind, St. Louis (C)
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- St. Louis (C) forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
High Wind, Ste. Genevieve
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Ste. Genevieve forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.894, -90.194 (the zone’s center; the record gives no point)
High Wind, Warren
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Warren forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.765, -91.161 (the zone’s center; the record gives no point)
High Wind, Washington
- When
- February 25, 12:00 AM CST to 12:00 PM CST
- Where
- Washington forecast zone
- Measured
- 40 kt (46 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.962, -90.877 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, February 25, 20011 death · 1 event
- High Wind in Ohio, February 25, 2001$460,000 · 23 events
- High Wind in New York, February 25 to 26, 2001$600,000 · 53 kt wind · 7 events
- Blizzard in Iowa, February 25, 2001$275,000 · 11 events
- High Wind in Missouri, February 25, 2001$125,000 · 14 events
- High Wind in Pennsylvania, February 25, 2001$65,000 · 52 kt wind · 13 events
- Winter Weather in Vermont, February 25, 2001$60,000 · 12 events
- High Wind in Wisconsin, February 25, 2001$82,000 · 2 events
- High Wind in Ohio, February 25, 2001$50,000 · 10 events
- High Wind in West Virginia, February 25, 2001$45,000 · 9 events
- Winter Weather in New York, February 25, 2001$40,000 · 8 events
- High Wind in Pennsylvania, February 25, 2001$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233397, 5233398, 5233399, 5233400, 5233401, 5233402, 5233403, 5233404, 5233405, 5233406, 5233407, 5233408, 5233409, 5233410, 5233411, 5233412, 5233413, 5233479, 5233480, 5233481, 5233482, 5233483, 5233484, 5233485, 5233486, 5233487, 5233488, 5233489, 5233490.